Alert archive / New York / Gale Watches in 2013
Gale Watch 7, NWS Buffalo, NY
NWS Buffalo, NY issued this gale watch at Feb 18, 2013, 4:11 AM EST. It took effect at Feb 19, 2013, 10:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 18, 2013, 4:11 AM EST (09:11 UTC)
- In effect from
- Feb 19, 2013, 10:00 AM EST
- Expired
- Feb 18, 2013, 3:40 PM EST
- In force
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
392 WHUS71 KBUF 180911 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 411 AM EST MON FEB 18 2013 LEZ040-041-181715- /O.CAN.KBUF.SC.Y.0026.000000T0000Z-130218T1000Z/ /O.NEW.KBUF.GL.A.0007.130219T1500Z-130220T2100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 411 AM EST MON FEB 18 2013 ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS...SOUTHWEST TO 35 KNOT GALES. * WAVES...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ042-181015- /O.CAN.KBUF.SC.Y.0026.000000T0000Z-130218T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 411 AM EST MON FEB 18 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LOZ043-044-181700- /O.CON.KBUF.SC.Y.0026.000000T0000Z-130218T1700Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 411 AM EST MON FEB 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-181700- /O.CON.KBUF.SC.Y.0026.000000T0000Z-130218T1700Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 411 AM EST MON FEB 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
518 WHUS71 KBUF 181438 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 938 AM EST MON FEB 18 2013 LOZ043>045-181545- /O.CAN.KBUF.SC.Y.0026.000000T0000Z-130218T1700Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 938 AM EST MON FEB 18 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DIMINISHED BELOW ADVISORY LEVELS...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ LEZ040-041-182300- /O.CON.KBUF.GL.A.0007.130219T1500Z-130220T2100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 938 AM EST MON FEB 18 2013 ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * WINDS...WEST TO 35 KNOTS. * WAVES...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ JJR
895 WHUS71 KBUF 182040 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 340 PM EST MON FEB 18 2013 LEZ040-041-190445- /O.UPG.KBUF.GL.A.0007.130219T1500Z-130220T2100Z/ /O.NEW.KBUF.GL.W.0010.130219T1800Z-130220T1500Z/ /O.NEW.KBUF.SC.Y.0027.130219T0800Z-130219T1800Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 340 PM EST MON FEB 18 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 1 PM EST TUESDAY... ...GALE WARNING IN EFFECT FROM 1 PM TUESDAY TO 10 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM TUESDAY TO 10 AM EST WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 3 AM TO 1 PM EST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST GALES TO 35 KNOTS. * WAVES...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-190445- /O.NEW.KBUF.SC.Y.0027.130219T1500Z-130221T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 340 PM EST MON FEB 18 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 7 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 7 PM EST WEDNESDAY. * WINDS...WEST TO 30 KNOTS. * WAVES...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-190445- /O.NEW.KBUF.SC.Y.0027.130219T2000Z-130221T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 340 PM EST MON FEB 18 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TUESDAY TO 7 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM TUESDAY TO 7 PM EST WEDNESDAY. * WINDS...WEST TO 30 KNOTS. * WAVES...7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-190445- /O.NEW.KBUF.SC.Y.0027.130219T2000Z-130221T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 340 PM EST MON FEB 18 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TUESDAY TO 7 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM TUESDAY TO 7 PM EST WEDNESDAY. * WINDS...WEST 20 TO 25 KNOTS. * WAVES...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-LOZ030-190445- /O.NEW.KBUF.SC.Y.0027.130219T1500Z-130221T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- 340 PM EST MON FEB 18 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 7 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 7 PM EST WEDNESDAY. * WINDS...SOUTHWEST TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APFFEL
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this gale watch went out at Feb 17, 11:35 PM EST, 4 hours 36 minutes earlier.
Area forecast discussion, Feb 17, 11:35 PM EST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1135 PM EST SUN FEB 17 2013
.SYNOPSIS...
LOW PRESSURE OFF THE NEW ENGLAND COAST WILL LIFT INTO THE CANADIAN
MARITIMES OVERNIGHT WITH A NORTHWEST WIND PUSHING ACROSS OUR REGION.
THE LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO DIMINISH THROUGH THE
OVERNIGHT SOUTHEAST OF LAKE ERIE AND ONTARIO. MONDAY...A MODEST
WARMING TREND BEGINS AS A WARM FRONT AND TRANSITORY RIDGING MOVES
ACROSS THE EASTERN GREAT LAKES AHEAD OF THE NEXT SYSTEM.
&&
.NEAR TERM /THROUGH MONDAY/...
AN UPDATE FOR THIS LATE EVENING FORECAST TO INCLUDE THE NARROW BAND
OF LAKE EFFECT OFF WESTERN LAKE ONTARIO WITH AN UPSTREAM
CONNECTION TO GEORGIAN BAY ACROSS THE WESTERN SHORELINE OF LAKE
ONTARIO AND INLAND TOWARDS GENESEE COUNTY. A QUICK INCH OR SO OF FRESH
SNOW MAY FALL FROM THIS NARROW BAND ACROSS EASTERN NIAGARA AND
INTO ORLEANS COUNTY...AND LESSER AMOUNTS ACROSS GENESEE. AS WINDS
BACK SLIGHTLY THROUGH THE NIGHT THIS BAND OF SNOW WILL SLOWLY
ADVANCE EASTWARD AND COMBINE WITH THE LAKE EFFECT SNOW FALLING
SOUTHEAST OF LAKE ONTARIO.
WINDS THROUGH THE OVERNIGHT WILL BE NORTHWESTERLY 5 TO 15 KNOTS
THOUGH SLIGHTLY HIGHER ALONG THE IMMEDIATE LAKE SHORELINES. IT WILL
BE A COLD NIGHT WITH SURFACE AIR TEMPERATURES FALLING INTO THE
SINGLE DIGITS ACROSS MUCH OF THE REGION AND TO JUST BELOW ZERO
ACROSS THE NORTH COUNTRY. THE COMBINED WIND SPEEDS AND COLD
TEMPERATURES WILL BRING WIND CHILL READINGS BELOW ZERO...AND AS LOW
AS 20 TO 25 BELOW ACROSS PORTIONS OF LEWIS COUNTY. WE WILL CONTINUE
THE WIND CHILL ADVISORY FOR LEWIS COUNTY THROUGH 8 AM TOMORROW
MORNING.
LAKE EFFECT SNOW CONTINUES TO WEAKEN THIS LATE EVENING WITH A MULTI
BANDED STRUCTURE TO THE LAKE BANDS DOWNWIND OF BOTH LAKE ERIE
AND ONTARIO. FALLING EQUILIBRIUM LEVELS ALONG WITH DRIER AIR PUSHING
INTO THE SNOW BANDS WILL CONTINUE TO WEAKEN THE BANDS THROUGH THE
OVERNIGHT AND ALLOW THE BANDS TO BECOME MORE SCATTERED AFTER
MIDNIGHT...WITH THE HIGHER ELEVATION OF THE SOUTHERN TIER AND THE
NORTHERN FINGER LAKES HOLDING ONTO THESE SHOWERS INTO THE LATE
OVERNIGHT HOURS. ADDITIONAL ACCUMULATION OVERNIGHT WILL RANGE FROM A
DUSTING TO AN INCH IN THE MOST PERSISTENT BANDS. ACROSS THE SOUTHERN
TIER AN UPSTREAM CONNECTION WILL CONTINUE TO LAKE HURON...AND SOUTH
OF LAKE ONTARIO AN UPSTREAM CONNECTION TO GEORGIAN BAY.
ON MONDAY RIDGING AT THE SURFACE AND UPPER LEVELS WILL BUILD ACROSS
THE REGION FROM WEST TO EAST. SOME PATCHY CLOUDS MAY LINGER AHEAD OF
THIS RIDGE AXIS...AND WE WILL START THE DAY WITH CLOUDS TOWARDS THE
EAST WHILE THE WEST IS CLEARING. EXPECT BY MID AFTERNOON MOSTLY
SUNNY SKIES ACROSS THE REGION...THOUGH SOME HIGH LEVEL CIRRUS WILL
BEGIN TO PUSH INTO THE REGION FROM THE WEST AHEAD OF THE NEXT STORM
SYSTEM.
THIS RIDGE AXIS WILL ALSO BRING AN END TO LINGERING LAKE SNOWS
SOUTHEAST OF LAKE ONTARIO. SOUTHERLY WINDS WILL ALSO BRING IN WARMER
AIR...ALLOWING TEMPERATURES TO RISE INTO THE LOWER 30S IN WESTERN
PORTIONS...WITH COLDER AIR HANGING ON EAST OF LAKE ONTARIO.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
A SURFACE LOW OVER THE FAR WESTERN GREAT LAKES WILL LIFT A WARM
FRONT NORTH ACROSS WESTERN NEW YORK...WHILE THE TRAILING COLD FRONT
HEADS EAST TOWARD THE LOWER GREAT LAKES. A STRONG LOW LEVEL JET IN
THE WARM SECTOR AHEAD OF THE COLD FRONT WILL TAP INTO DEEPER
MOISTURE OVER THE LOWER OHIO AND TENNESSEE VALLEYS AND ALLOW
PRECIPITATION TO SPREAD EAST ACROSS OUR AREA...ESPECIALLY DURING THE
SECOND HALF OF THE NIGHT.
THE STRONG WARM AIR ADVECTION ALOFT WILL OVERSPREAD THE COLDER AIR
BELOW...AND CREATE A MIX OF PRECIPITATION TYPES...ESPECIALLY ACROSS
THE FINGER LAKES AND NORTH COUNTRY WHERE THE BOUNDARY LAYER WILL
STAY COLDER LONGER. THERE WILL BE A RACE BETWEEN WITH WARM AIR ALOFT
MELTING THE PRECIP AND DROPPING IT INTO THE COLDER AIR BELOW...AND
THE WARMING SURFACE AIRMASS. EXPECT THE LEADING EDGE OF PRECIP TO BE
FREEZING RAIN OR A MIX OF SNOW AND SLEET...GENERALLY EAST OF THE
GENESEE VALLEY TO THE FINGER LAKES AND CENTRAL NEW YORK...WITH PLAIN
RAIN FOLLOWING WELL WITHIN THE WARM SECTOR AND OVERSPREADING MUCH OF
THE FORECAST AREA DURING THE LATE OVERNIGHT AND TUESDAY MORNING.
ACROSS THE NORTH COUNTRY...FREEZING RAIN MAY RESULT IN AN ICY
ACCUMULATION FROM LATE MONDAY NIGHT INTO EARLY TUESDAY
MORNING...BEFORE THE TRANSITION TO JUST RAIN OCCURS. THE LATEST
TEMPERATURE PROFILES SUGGEST THAT BOUNDARY LAYER TEMPERATURES ACROSS
THE HIGHER ELEVATIONS EAST OF BOTH LAKES MAY COOL DOWN ENOUGH TO
CAUSE MIXED PRECIPITATION TO CHANGE OVER TO SNOW TUESDAY MORNING.
THE WINTRY MIX OF PRECIP MAY WARRANT A WINTER WEATHER ADVISORY FOR
LATE MONDAY NIGHT THROUGH TUESDAY MORNING...ESPECIALLY ON TUESDAY
FOR THE TUG HILL REGION WHERE MORE THAN A TENTH OF AN INCH OF ICING
IS POSSIBLE.
WINDS MAY ALSO POSE A PROBLEM LATE MONDAY NIGHT AND TUESDAY
MORNING... EVEN WITHIN THE WARM SECTOR...AS THE LOW LEVEL JET
PRESENTS STRONG WINDS TO THE HIGHER ELEVATIONS OF THE SOUTHERN TIER
AND WITHIN REGIONS OF DOWNSLOPING WINDS. MOMENTUM TRANSFER ROUTINE
USING BOTH 12Z GFS AND NAM12 SHOW STRONG WINDS AND GUSTS IN WIND
ADVISORY RANGE FROM ABOUT 09Z MONDAY NIGHT THROUGH MUCH OF TUESDAY
MORNING. THE AREA MOST AFFECTED WOULD BE THE HIGHER TERRAIN OF THE
SOUTHERN TIER ALONG AND WEST OF THE GENESEE RIVER...AND ACROSS THE
NIAGARA FRONTIER BETWEEN LAKES ERIE AND ONTARIO. GFS IS BY FAR THE
HIGH END WITH WINDS AND GUSTS EVEN NEARING THE WARNING RANGE MONDAY
MORNING.
AS THE SURFACE LOW TRACKS ACROSS SOUTHERN ONTARIO AND INTO SOUTHERN
QUEBEC ON TUESDAY...ITS TRAILING COLD FRONT WILL CROSS THE CWA DURING
THE MORNING INTO THE EARLY AFTERNOON. AS COLDER AIR ADVECTS EAST
ACROSS THE AREA DURING THE AFTERNOON...ALL PCPN SHOULD CHANGE TO
SNOW BY EARLY EVENING.
EXPECT HIGH TEMPERATURES ON TUESDAY TO OCCUR DURING THE MORNING
OR EARLY AFTERNOON...THEN SHOW A SLOW FALLING TREND BEHIND THE COLD
FRONT. OVERNIGHT LOWS TUESDAY NIGHT WILL FALL SHARPLY TO THE TEENS
ACROSS THE REGION...LOWER TEENS FOR THE INTERIOR SOUTHERN TIER.
AS COLDER AIR AND DEEPER MOISTURE BUILD ACROSS THE AREA TUESDAY
NIGHT...EXPECT SNOW SHOWERS TO BECOME MORE WIDESPREAD...WITH SOME
LAKE EFFECT DEVELOPING EAST OF THE LAKES LATE TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT.
HIGH TEMPS ON WEDNESDAY WILL RANGE FROM THE UPPER TEENS FOR THE TUG
HILL AND SOUTHERN TIER...TO THE MID 20S ALONG THE IMMEDIATE
LAKESHORE AREAS. LOWS ON WEDNESDAY NIGHT WILL FALL TO THE COLDEST
READINGS OF THE WEEK WITH SINGLE NUMBER TO LOW TEENS.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
GFS/ECMWF/GGEM CONTINUE TO AGREE WITH THE FORMATION OF AN OMEGA
SHAPED UPPER FLOW PATTERN ON THURSDAY. THE LAKE SNOW SHOULD NOT BE
LONG LIVED AS ALL THREE MODELS BRING HIGH PRESSURE AT THE SURFACE
AND RIDGING ALOFT INTO THE FORECAST AREA THURSDAY THROUGH THURSDAY
NIGHT. THE HIGH SLIDES TO THE EAST LATE THURSDAY NIGHT AND A WARM
FRONT SETS UP ALONG THE OHIO VALLEY TO LOW PRESSURE OVER THE
MIDWESTERN STATES ON FRIDAY MORNING.
THERE IS CONTINUED MODEL AGREEMENT AS TO THE ARRIVAL OF SNOW AHEAD
OF THE WARM FRONT FOR AT LEAST THE SECOND HALF OF FRIDAY...AND A
SLIGHT INDICATION OF WARMER AIR ALOFT DURING FRIDAY AFTERNOON WITH
850MB TEMPS NUDGING CLOSER TO 0C ACROSS THE SOUTHERN TIER TO THE
FINGER LAKES. THIS IS BECOMING A PERSISTENT FEATURE FROM RUN TO RUN
OF GFS AND ECMWF...SO WILL HAVE TO CONTINUE LOOKING FOR MIXED PRECIP
AT THE END OF THE WEEK AS WELL. EC AND GFS THEN SHOW MORE DIFFERENCES
FOR SATURDAY AND SUNDAY WITH COLDER BOUNDARY LAYER CONDITIONS ON GFS
FOR SATURDAY...ALTHOUGH EC MAX TEMPS ARE ONLY A COUPLE OF DEGREES
WARMER THEN MEXMOS GUIDANCE. WILL TREND ALONG THE A BLEND OF MEXMOS
AND ECMWF TEMPS THROUGH SATURDAY AND SUNDAY.
A SERIES OF WEAK VORTICITY MAXIMA WILL STREAM ACROSS THE FORECAST
AREA SATURDAY AND SUNDAY WITH LOW CHANCE POPS OF LIGHT
SNOW...OTHERWISE EXPECT FLAT RIDGING ALOFT AND MID PLAINS ORIGIN HIGH
PRESSURE PROVIDING GENERALLY BENIGN WEATHER FOR LATE FEBRUARY.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
EXPECT VARIABLE CONDITIONS OVERNIGHT. LAKE ENHANCED SNOWS SHOULD
PRIMARILY BE ON THE LIGHT SIDE THROUGH 12Z. MVFR CIGS THE DOMINANT
RESTRICTION AT KJHW AND KROC WHILE VFR CONDITIONS SHOULD PREVAIL
ELSEWHERE.
FOR MONDAY...WINDS WILL SHIFT TO THE SOUTH AS HIGH PRESSURE
BRIEFLY RIDGES TOWARD THE REGION. THIS SHOULD SCATTER AND LIFT THE
REMAINING CIGS...WITH WIDESPREAD VFR CONDITIONS EXPECTED.
OUTLOOK...
MONDAY NIGHT...MVFR/IFR. MIXED PRECIPITATION LIKELY.
TUESDAY...MVFR. RAIN CHANGING OVER TO SNOW LATE.
TUESDAY NIGHT THROUGH WEDNESDAY...MVFR/LOCALIZED IFR IN LAKE
EFFECT SNOW SHOWERS.
THURSDAY...VFR.
FRIDAY...MAINLY VFR. A CHANCE OF SNOW LATE.
&&
.MARINE...
WINDS WILL AVERAGE 20 TO 25 KNOTS THIS LATE EVENING...THEN TAPER
OFF AS HIGH PRESSURE RIDGES IN FROM THE WEST. SMALL CRAFT ADVISORIES
WILL DROP FROM WEST TO EAST LATE TONIGHT THROUGH MONDAY MORNING.
LATEST VISIBLE SATELLITE SHOWS INCREASING ICE FORMATION ON LAKE
ERIE...WITH SIGNIFICANT PORTIONS OF THE WESTERN HALF FROZEN. THIS
ICE DRIFT MAY HAVE AN IMPACT ON WAVES OVER THE NEXT SEVERAL
DAYS...ESPECIALLY SINCE SOUTHWESTERLY WINDS WOULD HELP PUSH ICE
TOWARD EASTERN PORTIONS OF THE LAKE.
LOW PRESSURE IS FORECAST TO LIFT ACROSS THE UPPER LAKES ON
TUESDAY...PUSHING A FRONTAL BOUNDARY ACROSS THE WATERS WHERE MORE
SCA FLAGS MAY BE NEEDED. DEPENDING ON THE STRENGTH OF THIS LOW...IT
IS POSSIBLE WINDS WILL APPROACH GALE FORCE. THE LOW WILL EXIT INTO
THE CANADIAN MARITIMES WEDNESDAY...WITH WINDS DIMINISHING LATE THIS
WEEK.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND CHILL ADVISORY UNTIL 8 AM EST MONDAY FOR NYZ008.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EST MONDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL NOON EST MONDAY FOR
LOZ043>045.
SMALL CRAFT ADVISORY UNTIL 5 AM EST MONDAY FOR LOZ042.
&&
SYNOPSIS...AR/THOMAS
NEAR TERM...THOMAS
SHORT TERM...WCH
LONG TERM...WCH
AVIATION...APFFEL/TMA
MARINE...APFFEL/THOMASHazardous weather outlook, Feb 17, 10:10 PM EST, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BUFFALO NY 1010 PM EST SUN FEB 17 2013 NYZ001>007-010>014-021-190315- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-ALLEGANY- 1010 PM EST SUN FEB 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A WARM FRONT LIFTING NORTH ACROSS WESTERN NEW YORK WILL BRING THE POSSIBILITY OF FREEZING RAIN MONDAY NIGHT INTO EARLY TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ008-190315- LEWIS- 1010 PM EST SUN FEB 17 2013 ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. A WARM FRONT LIFTING NORTH ACROSS WESTERN NEW YORK WILL BRING THE POSSIBILITY OF FREEZING RAIN MONDAY NIGHT INTO EARLY TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ042>045-062>065-SLZ022-024-190315- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1010 PM EST SUN FEB 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-020-085-190315- CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 1010 PM EST SUN FEB 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A WARM FRONT LIFTING NORTH ACROSS WESTERN NEW YORK WILL BRING A MIX OF PRECIPITATION MONDAY NIGHT. THE RISK FOR FREEZING RAIN AND SLEET WILL BE GREATEST ACROSS THE SOUTHERN TIER COUNTIES BORDERING PENNSYLVANIA. THIS ALSO WILL BRING GUSTY WINDS LATE MONDAY NIGHT AND TUESDAY...WITH WIND GUSTS OVER 45 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF THOMAS
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 3:40 PM EST | Gale Warning | BUF | 36 hr | |
| Feb 18, 3:40 PM EST | Small Craft Advisory | BUF | 3 days | |
| Feb 18, 3:45 PM EST | Lake Effect Snow Watch | BUF | Jefferson, Lewis, Oswego | 13 hr |
| Feb 18, 3:45 PM EST | Winter Weather Advisory | BUF | Allegany, Cattaraugus | 16 hr |
| Feb 18, 3:50 PM EST | Wind Advisory | BUF | Chautauqua, Erie, Genesee, Niagara, Orleans | 35 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.